CASE REPORT
Year : 2016  |  Volume : 7  |  Issue : 2  |  Page : 109-111

Fixed drug eruption due to levocetirizine


1 Department of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India
2 Department of Dermatology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India
3 Department of Pharmacovigilance, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India

Correspondence Address:
Ratinder Jhaj
Department of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal - 462 020, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.184778

Rights and Permissions

A fixed drug eruption (FDE) is a cutaneous adverse drug reaction due to Type IV or delayed cell-mediated hypersensitivity. Antihistamines, which antagonize the action of histamine during an allergic reaction by blocking the H 1 histamine receptors, are used routinely for the treatment of various allergic disorders such as urticaria, eczemas, and also in itchy lesions of skin like scabies.Levocetirizine, an active (R)-enantiomer of cetirizine, is a newer or second generation antihistamine, with more specific actions and fewer side effects, including cutaneous reactions. FDE due to levocetirizine as well as with cetirizine are rare. We report a case of levocetirizine induced FDE in a 49-year-old male patient with scabies. The patient had a history of cetirizine induced FDE in the past.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1748    
    Printed47    
    Emailed0    
    PDF Downloaded390    
    Comments [Add]    
    Cited by others 2    

Recommend this journal